Acyclic orientation of drawings

Eyal Ackerman, Kevin Buchin, Christian Knauer, Günter Rote

Research output: Contribution to journalArticlepeer-review


Given a set of pseudosegments in the plane or a topological graph, we ask for an orientation of the pseudosegments or edges which induces an acyclic orientation on the corresponding planar map. Depending on the maximum number of crossings on a pseudosegment or an edge, we provide algorithms and hardness proofs for this problem.

Original languageEnglish
Pages (from-to)367-384
Number of pages18
JournalJournal of Graph Algorithms and Applications
Issue number2
StatePublished - 2010

Bibliographical note

Funding Information:
Work by the first author was done while he was visiting the Freie Universität Berlin, and was partly supported by a Marie Curie scholarship. Research by the second author was supported by the Deutsche Forschungsgemeinschaft within the European graduate program “Combinatorics, Geometry, and Computation” (No. GRK 588/2). A preliminary version of this paper appeared in [1]. E-mail addresses: (Eyal Ackerman) (Kevin Buchin) (Christian Knauer) (Günter Rote)

Publisher Copyright:
© 2010, Brown University. All rights reserved.

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science (all)
  • Computer Science Applications
  • Geometry and Topology
  • Computational Theory and Mathematics


Dive into the research topics of 'Acyclic orientation of drawings'. Together they form a unique fingerprint.

Cite this